Would love to hear some positive stories from people whom have tapered off benzos. Positive only please. Give me some hope. No horror stories! I need some encouragement!
Interested in more discussions like this? Go to the Addiction & Recovery group.
My goodness, please be positive on the tapering of benzos . I recently got off ambien for sleep, tapered off an anti anxiety med and have previously gotten off klonopin from a rather high dose. I'm 75 and have taken these meds for 45 years. And gotten off successfully. Even had ECT and no side effects. Sure, everyone is different, but I've been around long enough to see some amazing things people can do. Sometimes it's a trial and error thing, but life itself is trial and error, don't you think?
Jump to this post
So happy to hear this! I’m 67 and a nervous wreck. How did you do it? I’ll be starting a taper from Xanax. My doctor now has me on Valium as it’s easier to taper from. Are you taking any meds now? Did you take anything during your taper? I know I have a lot of questions if you don’t mind!
Thank you so much for writing! You inspire me and give me hope.
I visited the doctor who prescribed Clonazapam. I too am your age and I took this DRUG for decades. I am dependent (rather than addicted) to it. Is there a difference?!!
(I now have mild cognitive impairment.) He is referring me to a psychiatrist who will manage the the ongoing decrease in taking this drug… a neurologist has already prescribed a med that lessens the loss of memory..Escitalopram.
I considered what the consequences should be for a well meaning doctor who prescribed a medication that affects memory and mood!!
I also asked myself! .. why did I not read the pharmaceutical info!!
Never give up hope. You can do this!
I know what you mean Helen! I have suffered from severe anxiety and panic for 30 years. My physchiatrist and GP never warned me about the danger of these drugs. Never! I should have researched myself but did well for 30 years. The Xanax completely turned on me and the Paxil quit working. I wound up in the hospital for 3 days. Couldn’t eat or sleep. Just cry. Now I’m in a mess . My physchiatrist of 25 plus years totally abandoned me and I had to find a new doctor to help me out of this nightmare. I’m trying to figure out what to do about my physchiatrist, just don’t have the energy to deal with it yet.
I believe that doctor's did not always know the full effects of a medicine many years ago. Side effects can be added as people experience them, thus adding to the knowledge of what the drug can do. Problems that show up with getting off of a drug can then lead to the dilema of either getting off with lots of problems or leaving things as they are. My mother took benzos and later on she developed a bad heart due to other reasons. The doctor thought going off benzos would be worse than staying on them.
SUCH TRUER WORDS COULD NOT BE SPOKEN! UNFORTUNATELY i DON'T THINK THEY HAVE GOTTEN MUCH BETTER! PERSONAL EXPERIENCE!!
As to how to exactly get off addictive meds, I have found that this question really conjures up images of snowflakes. No two are the same. Every individual is a complete and complex entity of body, mind and spirit. An evolving bundle of energy. I really believe in my heart that it takes a combination of good doctors who are genuinely interested in treating the whole person, plus a combination of medication and alternative modalities from different cultures. And that gets back to trial and error, which includes choosing and DISMISSING doctors along the way. This is all positive. We are in control of our choices and lives
I have been on 3 mg a day of clonazepam for about 8+ years. I had to find a new Psychiatrist. It took so long to find one. I can get into a NP Psychiatry in May 2020. When I called her office, she told the receptionist that she wouldn't see me until I got off clonazepam. She gave me a tapering dose for 3 weeks. I feel that this tapering is for everyone. I tried the tapering and kept getting worse. I got so bad that my heart was going fast. I was unable to do anything. I could only go to bed. I feel like a Zombie. This is happening right now, so last night I started up clonazepam again (taking 1.5 mg daily) to get through the holidays. I believe that my tapering was incorrect. I have not met or talked to the NP Psychiatric. I am not sure that she knows how many years I have been on clonazepam. I get anxiety attacks, have anxiety, have PTSD, depression, and ADHD. I believe I should call her back, but because she said she can't see me in May until I am off clonazepam, I am afraid she will not give me a proper tapering schedule and not see me. I only have so many pills left, so I have to be careful. My primary care physician just gave me a prescription of clonazepam of 50, 1 mg pills. At this time, I am unable to function. I feel I am living a nightmare. I feel extremely irritated. I feel bad for my husband. I am trying to fake my way through these feelings. I read that clonazepam is worse to taper off than opioids. I believe that a pharmacist would know more about tapering. I really do not know what to do. I am worried that the NP Psychiatry will not understand me (which she should). I don't know if I should contact her office or my Internist first. The reason I am saying this is because I have never met or spoke with the NP. I cannot believe that some medical practitioners cannot properly taper clonazepam. I have been studying this on the internet and I believe it should take more than 3 weeks for me to discontinue. I have been wondering if practitioners have been fully trained in tapering clonazepam differently for each individual. There is no way I can do this in 3 weeks. I have never felt so awful. I wish they could experience this feeling for just a minute. I am having company for Thanksgiving and then a birthday party. I started out preparing; now I cannot do anything. I am very scared that this will not work out. I am actually very lost. I am also afraid of what my Internist and NP Psychiatry will tell me. I was thinking of asking a Pharmacist first to get an idea. Does anyone have suggestions? Thank you.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In